Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 298, NWS Atlanta, GA

December 29, 20246 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 29, 2024, 6:54 AM EST for 6 counties in Georgia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 29, 2024, 6:54 AM EST (11:54 UTC)
Expired
Dec 29, 2024, 8:00 AM EST
In force
66 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Emanuel County, GA, Glascock County, GA, Jefferson County, GA, Johnson County, GA, Laurens County, GA, Washington County, GA

The radar

The Robins AFB radar (KJGX), 95 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 29, 1:54 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

694 
WUUS52 KFFC 291154
SVRFFC
GAC107-125-163-167-175-303-291300-
/O.NEW.KFFC.SV.W.0298.241229T1154Z-241229T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
654 AM EST Sun Dec 29 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Laurens County in central Georgia...
  Northern Emanuel County in east central Georgia...
  Glascock County in east central Georgia...
  Eastern Washington County in east central Georgia...
  Johnson County in east central Georgia...
  Jefferson County in east central Georgia...

* Until 800 AM EST.

* At 654 AM EST, severe thunderstorms were located along a line
  extending from near Gibson to Donovan to near Dublin, moving east
  at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Dublin, Swainsboro, Sandersville, Louisville, Wrightsville, Gibson,
  East Dublin, Wrens, Wadley, Davisboro, Tennille, Adrian, Harrison,
  Stapleton, Bartow, Avera, Mitchell, Summertown, Nunez, and
  Riddleville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

A Tornado Watch remains in effect until 900 AM EST for central and
east central Georgia.

&&

LAT...LON 3248 8230 3255 8300 3283 8286 3327 8270
      3328 8267 3330 8265 3332 8259 3332 8254
      3328 8244 3331 8238 3331 8234 3327 8226
      3323 8223 3311 8228 3305 8229 3293 8227
      3284 8232 3280 8221 3281 8215 3274 8212
TIME...MOT...LOC 1154Z 270DEG 32KT 3326 8262 3280 8273 3251 8293 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
031 
WWUS52 KFFC 291233
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
733 AM EST Sun Dec 29 2024

GAC125-167-175-303-291242-
/O.CAN.KFFC.SV.W.0298.000000T0000Z-241229T1300Z/
Laurens GA-Glascock GA-Washington GA-Johnson GA-
733 AM EST Sun Dec 29 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAURENS...
GLASCOCK...EASTERN WASHINGTON AND JOHNSON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 AM EST.

&&

LAT...LON 3248 8230 3251 8260 3252 8260 3253 8259
      3253 8256 3255 8258 3263 8252 3265 8247
      3267 8249 3279 8241 3299 8237 3318 8225
      3307 8229 3293 8227 3284 8232 3280 8221
      3281 8215 3274 8212
TIME...MOT...LOC 1232Z 270DEG 32KT 3326 8222 3280 8233 3251 8253 

$$

GAC107-163-291300-
/O.CON.KFFC.SV.W.0298.000000T0000Z-241229T1300Z/
Emanuel GA-Jefferson GA-
733 AM EST Sun Dec 29 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM EST
FOR NORTHERN EMANUEL AND SOUTHEASTERN JEFFERSON COUNTIES...

At 732 AM EST, severe thunderstorms were located along a line
extending from Keysville to near Colemans Lake to near Norristown,
moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Swainsboro, Wadley, Adrian, Summertown, Nunez, Covena, Modoc,
Canoochee, Blundale, Norristown, Three Points, Norristown Junction,
Dellwood, and Colemans Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 AM EST for east central
Georgia.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3248 8230 3251 8260 3252 8260 3253 8259
      3253 8256 3255 8258 3263 8252 3265 8247
      3267 8249 3279 8241 3299 8237 3318 8225
      3307 8229 3293 8227 3284 8232 3280 8221
      3281 8215 3274 8212
TIME...MOT...LOC 1232Z 270DEG 32KT 3326 8222 3280 8233 3251 8253 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
720 
WWUS52 KFFC 291251
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
751 AM EST Sun Dec 29 2024

GAC107-163-291300-
/O.EXP.KFFC.SV.W.0298.000000T0000Z-241229T1300Z/
Emanuel GA-Jefferson GA-
751 AM EST Sun Dec 29 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN EMANUEL AND
SOUTHEASTERN JEFFERSON COUNTIES WILL EXPIRE AT 800 AM EST...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with these thunderstorms.

A Tornado Watch remains in effect until 900 AM EST.

&&

LAT...LON 3248 8230 3251 8260 3252 8260 3253 8259
      3253 8256 3255 8258 3263 8252 3265 8247
      3267 8249 3279 8241 3299 8237 3318 8225
      3307 8229 3293 8227 3284 8232 3280 8221
      3281 8215 3274 8212
TIME...MOT...LOC 1250Z 270DEG 32KT 3326 8203 3280 8214 3251 8234 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 29, 6:49 AM EST, 5 minutes earlier.

Area forecast discussion, Dec 29, 6:49 AM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
649 AM EST Sun Dec 29 2024

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Monday)
Issued at 329 AM EST Sun Dec 29 2024

Key Messages:

-A tornado watch is currently in effect until 9 am for portions of
north and central Georgia.

-A line of thunderstorms is moving eastward into western Georgia
currently and expected to continue into Sunday morning.

Looking at current conditions, the wedge has eroded northward with
the current line just across the metro as it retreats further north
ahead of the line. This current line of storms over eastern Alabama
is moving into western Georgia where it is expected to continue into
Sunday morning. The current risk includes strong to severe wind
gusts and the possibility for spin up tornadoes. This line does seem
to be losing steam but it does have a history of spinning up
tornadoes including just recently closer to the Montgomery area. Our
main area of concern will be in the area where we have a tornado
watch until 9 am.

As the line pushes through into the late morning/early afternoon,
could see some gusty winds behind the line up to 20-25 mph.
Currently not expecting anything to reform tomorrow afternoon in
central Georgia once this line pushes through. WIth this line moving
through as quickly as it is, the flooding threat will be limited but
we could see areas of flooding in areas that are prone to flooding.
Overall amounts between 1-1.5 inches are expected.

Hernandez

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 329 AM EST Sun Dec 29 2024

Key Messages:

  - Weak system passes by Monday night into Tuesday. Light rain
    showers with no thunderstorms expected across mainly northern
    Georgia.

  - Anomalously warm air mass on Tuesday to start with highs in the
    60s and 70s. Cold front moves through on Tuesday bringing more
    seasonable air. Overnight temps for NYE looks pleasant with 40s
    and 50s across north and central Georgia around midnight.

  - Several shots of cooler air will keep temperatures seasonable to
    slightly below average through the end of the week into the
    weekend.

Forecast:

No novels to be written in the long term forecast today. Much
quieter pattern sets up through the end of the week into the weekend
compared to whats going on currently. By Monday night, another upper
level wave will approach the CWA quickly from the NW. This system is
a bit more of a clipper and won't have much in the way of moisture
to work with. Any precipitation that falls looks like it would occur
in mainly northern GA and would be very light, generally under a
tenth of an inch, though Tuesday morning. This will bring a cold
front into the area that will start to bring temperatures down a bit
starting Tuesday night. Still, this won't be a powerful cold front
by any means, so NYE celebrations are looking pretty pleasant, with
midnight temperatures in the 40s and 50s.

After this, very large upper level low sets up over the eastern half
of the country and eastern Canada, which will allow for a few more
shots of cooler air to move in as colder air is drained from the
Canadian Arctic. This doesn't look to be anything substantial, but
will bring lows back into the 20s and lower 30s for most folks by
Thursday night and Friday, and will keep daytime highs right around
average to a few degrees cooler than average in the 40s and 50s.

Lusk

&&

.AVIATION...
(12Z TAFS)
Issued at 645 AM EST Sun Dec 29 2024

Have seen the line mostly move east of the TAF sites with
lingering TSRA at AHN and MCN. Lingering rainfall will last
through 16-18z for much of the area and expecting CIGS to drop
as the rainfall tapers off and the front pushes through. Winds are
currently S/SW across the area and are expected to turn more
westerly by 16z after the frontal passage. Should see gusts up to
20kts today as well.

//ATL Confidence...12Z Update...
Medium on how long the low clouds will linger.
Medium to high on all other elements.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  45  63  45 / 100   0   0   0
Atlanta         66  46  63  49 /  90   0   0  10
Blairsville     62  41  59  43 / 100  10   0  30
Cartersville    65  44  63  49 /  80   0   0  20
Columbus        70  46  67  50 /  80   0   0   0
Gainesville     65  46  61  45 / 100   0   0  10
Macon           71  44  66  47 / 100   0   0   0
Rome            65  44  64  48 /  80   0   0  30
Peachtree City  67  44  64  48 /  90   0   0  10
Vidalia         72  49  69  49 / 100   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Hernandez
LONG TERM....Lusk
AVIATION...Hernandez
Hazardous weather outlook, Dec 29, 3:24 AM EST, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
324 AM EST Sun Dec 29 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-300830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
324 AM EST Sun Dec 29 2024

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

A tornado watch is currently in effect through 9 am for portions
of north and central Georgia. A line of strong to severe
thunderstorms is expected to move into northern and western
Georgia into Sunday morning. Damaging wind gusts and a few
tornadoes are concerns.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Local storm report, Dec 29, 5:01 AM EST, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
501 AM EST Sun Dec 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     Tstm Wnd Dmg     2 NNE Acworth           34.10N 84.66W
12/29/2024                   Cherokee           GA   Emergency Mngr

            Tree down at James Rd and Jacobs Rd.

&&
Special weather statement, Dec 29, 5:15 AM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
515 AM EST Sun Dec 29 2024

GAZ083-093>096-104>108-291100-
Macon GA-Peach GA-Crisp GA-Dooly GA-Sumter GA-Houston GA-Wilcox GA-
Bleckley GA-Twiggs GA-Pulaski GA-
515 AM EST Sun Dec 29 2024

...Strong thunderstorms will impact portions of eastern Macon,
Pulaski, southeastern Twiggs, northwestern Wilcox, Dooly, western
Bleckley, southern Peach, Houston, eastern Sumter and Crisp Counties
through 600 AM EST...

At 515 AM EST, a line of strong thunderstorms was along a line
extending from near Marshallville to Smithville, and moving east at
45 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Americus, Perry, Cordele, Cochran, Hawkinsville, Vienna, Oglethorpe,
Unadilla, Montezuma, Marshallville, Arabi, Byromville, Pineview,
Pinehurst, Leslie, Andersonville, Lilly, De Soto, Dooling, and
Desoto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 AM EST for central and
west central Georgia.

&&

LAT...LON 3183 8384 3182 8385 3184 8386 3185 8394
      3186 8393 3190 8393 3191 8392 3192 8429
      3251 8398 3255 8326 3180 8365 3180 8380
TIME...MOT...LOC 1015Z 273DEG 38KT 3249 8395 3192 8425

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 29, 5:19 AM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
519 AM EST Sun Dec 29 2024

GAZ006>009-014>016-022>025-027-034-035-045>047-291100-
Banks GA-Dawson GA-Walton GA-Rockdale GA-Forsyth GA-Gwinnett GA-
White GA-Lumpkin GA-Gilmer GA-Madison GA-Hall GA-Jackson GA-Union GA-
Towns GA-Barrow GA-DeKalb GA-Fannin GA-
519 AM EST Sun Dec 29 2024

...Strong thunderstorms will impact portions of southeastern DeKalb,
Towns, Gwinnett, Hall, Jackson, northwestern Madison, Union, eastern
Fannin, northeastern Rockdale, Barrow, northeastern Forsyth, Lumpkin,
southeastern Gilmer, Banks, White, northwestern Walton and Dawson
Counties through 600 AM EST...

At 518 AM EST, a line of strong thunderstorms was along a line
extending from Springer Mountain Shelter to Aqualand Park to
Milstead, and moving east at 50 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Gainesville, Lawrenceville, Conyers, Winder, Jefferson, Commerce,
Dahlonega, Cleveland, Dawsonville, Homer, Hiawassee, Blairsville,
Sugar Hill, Snellville, Suwanee, Buford, Loganville, Braselton,
Auburn, and Flowery Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 AM EST for north central
and northeastern Georgia.

&&

LAT...LON 3495 8355 3494 8360 3488 8366 3480 8368
      3476 8363 3465 8366 3455 8362 3451 8367
      3443 8361 3449 8354 3446 8340 3432 8339
      3424 8334 3425 8328 3410 8329 3364 8409
      3419 8405 3452 8426 3499 8427 3499 8355
TIME...MOT...LOC 1018Z 248DEG 47KT 3462 8416 3422 8396 3370 8397

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 29, 5:35 AM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
535 AM EST Sun Dec 29 2024

GAZ036-037-047>050-291115-
Morgan GA-Walton GA-Clarke GA-Oconee GA-Newton GA-Greene GA-
535 AM EST Sun Dec 29 2024

...Strong thunderstorms will impact portions of Oconee, northwestern
Morgan, Clarke, Walton, northwestern Greene and northeastern Newton
Counties through 615 AM EST...

At 534 AM EST, a line of strong thunderstorms was along a line
extending from Walnut Grove to Brick Store, and moving northeast at
45 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Monroe, Watkinsville, Athens, Social Circle, Walnut Grove,
Winterville, Bogart, Rutledge, North High Shoals, Bostwick, Between,
Good Hope, Bishop, Hull, Jersey, Whitehall, Athens-Clarke County,
Westgate Park, Beechwood Hills, and Oconee Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 AM EST.

&&

LAT...LON 3404 8334 3400 8327 3395 8327 3395 8328
      3394 8327 3385 8327 3381 8330 3381 8329
      3380 8329 3379 8328 3369 8328 3353 8368
      3374 8392 3402 8343 3403 8339 3404 8339
TIME...MOT...LOC 1034Z 231DEG 40KT 3375 8387 3360 8372

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 29, 6:03 AM EST, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 AM EST Sun Dec 29 2024

GAZ095-096-105>109-291145-
Crisp GA-Dooly GA-Houston GA-Wilcox GA-Bleckley GA-Dodge GA-
Pulaski GA-
603 AM EST Sun Dec 29 2024

...Strong thunderstorms will impact portions of southwestern Dodge,
Pulaski, Wilcox, eastern Dooly, southwestern Bleckley, southeastern
Houston and Crisp Counties through 645 AM EST...

At 602 AM EST, a line of strong thunderstorms was along a line
extending from near Ocmulgee Public Fishing Area to near Tippettville
to near Warwick, and moving east at 30 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cordele, Eastman, Hawkinsville, Abbeville, Rochelle, Arabi, Pineview,
Pitts, Union, Dubois, Hayneville, Browndale, Mobley Crossing, Mock
Springs, Baileys Park, Seville, Ocmulgee Banks, Finleyson, Ocmulgee
Public Fishing Area, and Pleasant View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 AM EST for central
Georgia.

&&

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3185 8391 3215 8371 3242 8361 3229 8312
      3209 8319 3185 8336 3185 8361 3180 8361
      3180 8378
TIME...MOT...LOC 1102Z 278DEG 27KT 3236 8352 3214 8360 3182 8384

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 29, 6:41 AM EST, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
641 AM EST Sun Dec 29 2024

GAZ039-051-062-074>076-085-086-097-098-108>111-291230-
Taliaferro GA-Wilkes GA-Wheeler GA-Washington GA-Glascock GA-
Telfair GA-Emanuel GA-Wilcox GA-Dodge GA-Jefferson GA-Warren GA-
Treutlen GA-Johnson GA-Laurens GA-
641 AM EST Sun Dec 29 2024

...Strong thunderstorms will impact portions of Laurens, Dodge,
northwestern Emanuel, Glascock, southeastern Taliaferro, Wilkes,
Wheeler, Jefferson, Warren, Telfair, Treutlen, eastern Wilcox,
Washington and Johnson Counties through 730 AM EST...

At 641 AM EST, a line of strong thunderstorms was along a line
extending from near Tignall to near Sandersville to Antioch Church,
and moving east at 40 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dublin, Sandersville, McRae, Eastman, Washington, Soperton,
Abbeville, Alamo, Louisville, Wrightsville, Warrenton, Gibson,
Helena, East Dublin, Wrens, Wadley, Davisboro, Chester, Tennille, and
Glenwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 AM EST.

&&

LAT...LON 3185 8318 3185 8344 3268 8303 3271 8295
      3319 8286 3325 8275 3344 8286 3390 8285
      3391 8262 3364 8248 3366 8251 3361 8265
      3335 8255 3323 8223 3280 8227 3233 8253
      3230 8266 3217 8262 3183 8280 3178 8301
TIME...MOT...LOC 1141Z 272DEG 37KT 3383 8276 3303 8277 3190 8334

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 2:06 AM ESTSpecial Weather StatementFFCDade24 min
Dec 29, 2:32 AM ESTSpecial Weather StatementFFCChattooga, Dade, Walker43 min
Dec 29, 3:05 AM ESTSpecial Weather StatementFFCCarroll, Heard25 min
Dec 29, 3:12 AM ESTSevere Thunderstorm WarningFFCCoweta, Harris, Meriwether, Muscogee, Talbot, Troup63 min
Dec 29, 3:16 AM ESTSpecial Weather StatementFFCCoweta, Heard44 min
Dec 29, 3:16 AM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard29 min
Dec 29, 3:25 AM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Stewart, Talbot, Taylor and 1 more65 min
Dec 29, 3:28 AM ESTSpecial Weather StatementFFCHaralson, Paulding32 min
Dec 29, 3:56 AM ESTSpecial Weather StatementFFCCherokee, Clayton, Cobb, Douglas, Fulton, Paulding49 min
Dec 29, 4:02 AM ESTSevere Thunderstorm WarningFFCButts, Clayton, Coweta, Crawford, Fayette, Henry and 8 more58 min
Dec 29, 4:11 AM ESTTornado WarningFFCCoweta, Fayette, Meriwether, Spalding16 min
Dec 29, 4:31 AM ESTSpecial Weather StatementFFCMacon, Marion, Schley, Sumter, Webster44 min
Dec 29, 4:37 AM ESTSpecial Weather StatementFFCCherokee, Clayton, Dawson, DeKalb, Forsyth, Fulton and 3 more38 min
Dec 29, 4:53 AM ESTSevere Thunderstorm WarningFFCBaldwin, Bibb, Butts, Crawford, Henry, Houston and 13 more67 min
Dec 29, 5:15 AM ESTSpecial Weather StatementFFCBleckley, Crisp, Dooly, Houston, Macon, Pulaski and 1 more45 min
Dec 29, 5:19 AM ESTSpecial Weather StatementFFCBanks, Barrow, Dawson, Gwinnett, Hall, Jackson and 4 more41 min
Dec 29, 5:35 AM ESTSpecial Weather StatementFFCClarke, Oconee, Walton40 min
Dec 29, 5:51 AM ESTSevere Thunderstorm WarningFFCBaldwin, Bleckley, Dodge, Glascock, Greene, Hancock and 10 more54 min
Dec 29, 6:03 AM ESTSpecial Weather StatementFFCCrisp, Dodge, Pulaski, Wilcox42 min
Dec 29, 6:41 AM ESTSpecial Weather StatementFFCDodge, Glascock, Jefferson, Johnson, Laurens, Telfair and 5 more49 min
Dec 29, 7:20 AM ESTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Treutlen, Wheeler55 min
Dec 29, 7:48 AM ESTSpecial Weather StatementFFCEmanuel27 min
Dec 29, 12:18 PM ESTRiver Flood WarningFFCForsyth3 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.